Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 206, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 25, 2007, 3:22 AM CDT for Val Verde County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2007, 3:22 AM CDT (08:22 UTC)
- Expired
- May 25, 2007, 4:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 58 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.4 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3244 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 250822 SVREWX TXC465-250915- /O.NEW.KEWX.SV.W.0206.070525T0822Z-070525T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 322 AM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF DEL RIO... * UNTIL 415 AM CDT * AT 320 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR DEL RIO... AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAUGHLIN AFB BY 335 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2927 10098 2918 10080 2944 10070 2953 10093 $$
1 follow-up statement
000 WWUS54 KEWX 250921 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 420 AM CDT FRI MAY 25 2007 TXC465-250930- /O.EXP.KEWX.SV.W.0206.000000T0000Z-070525T0915Z/ VAL VERDE TX- 420 AM CDT FRI MAY 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY HAS EXPIRED... THE THUNDERSTORM HAS MOVED EAST OF VAL VERDE COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE. LAT...LON 2927 10098 2918 10080 2944 10070 2953 10093 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:19 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 25, 1:19 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 119 AM CDT FRI MAY 25 2007 .UPDATE... RAPID FLAREUP OF THUNDERSTORMS LAST HOUR SOUTHWEST OF THE MCS BOUNDARY WEST OF SAT PROMPTED THE NEED FOR A FFA AS THE MOISTURE POOLING HAS APPARENTLY SUPPORTED AN UNCAPPED ENVIRONMENT. WITH THE DATA SUPPORTING CONTINUED TRANSPORT OF MOISTURE AND UPPER LEVEL INSTABILTIY INTO THE REGION, FELT IT WAS NECESSARY TO GO AHEAD WITH THE FFA WHICH MIGHT HAVE OTHERWISE BEEN HELD OFF FOR ANOTHER 12-18 HOURS. WHILE MANY CONVECTIVE SYSTEMS WILL TEMPORARILY STABILIZE THE AIR OVER THE REGION FROM COOL OUTFLOW, BELIEVE THIS SYSTEM WILL NOT BEHAVE IN THIS MANNER DUE TO CONTINUED DESTABILIZATION ALOFT AND A PERSISTENT DEEP LAYER OF MOISTURE CONVERGENCE FROM THE SURFACE TO 700 MBS. && .PREV DISCUSSION... /ISSUED 1147 PM CDT THU MAY 24 2007/ UPDATE... FRONT CONTINUES TO DROP SOUTHWARD. UPDATED ZONES AND GRIDS TO ADJUST POPS...WX...AND MIN TEMPS. KEPT HIGH POPS AROUND FRONT AND DECREASED ELSEWHERE ESPECIALLY OUT WEST. LOWERED MIN TEMPS BEHIND FRONT IN NORTHEAST. DONT EXPECT FRONT TO MAKE IT THROUGH SAN ANTONIO. PREV DISCUSSION... /ISSUED 850 PM CDT THU MAY 24 2007/ UPDATE... COLD FRONT HAS MOVED INTO NORTHERN PART OF THE CWA. FROM SURFACE OBS ESTIMATE THAT IT IS THROUGH LLANO AND BURNET AND ON THE DOOR STEP OF GEORGETOWN. FRONT WILL CONTINUE TO DROP SOUTHWARD...HOWEVER MODELS DONT HAVE A GOOD HANDLE ON HOW FAR SOUTH IT WILL GET. BEST ESTIMATE IS TO I-10. SHOWERS AND THUNDERSTORMS WILL CONTINUE ESPECIALLY ALONG FRONT. POPS LOOK GOOD FOR THE REST OF TONIGHT. HAD TO ADJUST LOW TEMPS IN THE NORTH BEHIND THE FRONT. ALSO ADJUSTED HOURLY TEMPS...DEW POINTS...AND RH. NEW ZONES OUT SHORTLY. AVIATION...I-35 CORRIDOR TERMINALS VFR WITH SCT SHOWERS AND TSTMS LCLY LWRG CIGS AND VSBYS TO MVFR. AFTER 04Z MVFR CIGS NEAR 15 HND AGL LWRG TO IFR CIGS AFT 10Z. CIGS LIFTING TO MVFR AFT 15Z AND VFR CIGS AFT 20Z WITH SCT SHWRS AND TSTMS LCLY LWRG CIGS AOB 1 THSD AGL AND VSBYS AOB 3 MILES. KDRT TERMINAL VFR CIGS WITH SCT SHWRS AND TSTMS TIL 04Z LCLY LWRG CIGS NEAR 15 HND AGL VSBYS AOB 3 MILES. AFT 06Z MVFR CIGS WITH SCT SHWRS. AFT 12Z CIGS LWRG TO IFR WITH SCT SHWRS. AFT 15Z CIGS LIFTING TO MVFR AND AFT 20Z VFR CIGS WITH SCT SHWRS AND TSTMS TIL 04Z LCLY LWRG CIGS NEAR 15 HND AGL VSBYS AOB 3 MILES. EAST TO SOUTHEAST WINDS 10 TO 15 KTS. DISCUSSION...INCREASING RAIN CHANCES ARE STILL COMING THROUGH THE MEMORIAL DAY WEEKEND. THE HEIGHT FIELD ALOFT HAS CHANGED TO SUPPORT BETTER RAIN CHANCES...AS A SERIES OF 700 TO 250 HPA TROFS MOVE FROM THE WESTERN U.S. ACROSS THE GREAT PLAINS. THE SOUTHERN EDGE OF THESE WEATHER SYSTEMS WILL CAUSE A WEAK LOW OR TROF TO FORM IN THE HEIGHT FIELD FROM 700 TO 250 HPA ON FRIDAY. A SERIES OF THESE WEATHER SYSTEMS PASSING NORTH OF THE AREA WILL MAINTAIN SOME TYPE OF 700 TO 250 HPA TROF OVER CNTRL TEXAS THROUGH MONDAY. PREVAILING SOUTHEAST LOW LEVEL WINDS WILL CONTINUE...SO MOISTURE SUPPLY WILL BE AMPLE AND ENVIRONMENTAL CONDITIONS ALOFT FAVORABLE FOR RAIN TO DEVELOP OVER THE WEEKEND. WILL CONTINUE THE FORECAST FOR WET WEATHER WITH SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE. WILL CONTINUE TO SHOW SPECIAL WEATHER STATEMENT. THE CURRENT PATTERN IS LITTLE CHANGED FROM WHAT WAS OBSERVED LAST WEEKEND...ONLY IN THE NEXT FEW DAYS MORE MOISTURE IS IN PLACE...AND THE ENVIRONMENT IS BETTER TO CAUSE MORE WIDESPREAD RAIN. THE WESTERLIES TO THE NORTH WILL INCREASE IN STRENGTH AND DRIFT SOUTH TUESDAY AND WEDNESDAY. THE WEAK TROF FROM 700 TO 250 HPA NEAR THE AREA WILL CONTINUE MONDAY...AND THEN MOVE EAST TUESDAY AND TUESDAY NIGHT...AS THE STRONGER WESTERLIES TO THE NORTH CARRY TROF AWAY FROM THE AREA. WILL BEGIN TO SHOW RAIN CHANCES DECREASING FROM THE WEST TUESDAY AND TUESDAY NIGHT. FORECASTS SHOW A FAST MOVING 700 TO 300 HPA TROF COMING OVER THE AREA FROM THE NW ON WEDNESDAY...ASSOCIATED WITH A COOL FRONT. RAIN AND SHOWERS WITH THIS FEATURE WEDNESDAY AND PART OF WEDNESDAY EVENING OF NEXT WEEK WOULD BE OF SHORTER DURATION...AND END BY LATE WEDNESDAY NIGHT TO THURSDAY. THIS WOULD SET UP DRY WEATHER FOR THE LAST PART OF NEXT WEEK AND THE FIRST WEEKEND OF JUNE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 82 67 82 67 / 40 40 40 50 50 AUSTIN BERGSTROM INTL AIRPORT 65 82 65 82 65 / 40 40 40 50 50 DEL RIO INTL AIRPORT 68 81 67 80 67 / 50 50 50 50 50 SAN ANTONIO INTL AIRPORT 67 81 67 81 67 / 50 50 50 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 18/04
Hazardous weather outlook, May 25, 3:02 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 302 AM CDT FRI MAY 25 2007 TXZ171>173-183>194-202>209-217>225-228-251100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 302 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINS THAT WILL LEAD TO FLASH FLOODING. SOME RIVER FLOODING IS EXPECTED AS WELL IN THE HILL COUNTRY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH THIS WEEKEND AND INTO EARLY NEXT WEEK. LOCALLY HEAVY RAINS ARE EXPECTED. THESE WILL LEAD TO FLASH FLOODING. SOME RIVER FLOODING IS POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 24, 10:25 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1025 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM FLASH FLOOD 7 N BERTRAM 30.85N 98.06W
05/24/2007 BURNET TX LAW ENFORCEMENT
WATER COVERING FM 963 AT COUNTY ROAD 233 INTERSECTION
0859 PM FLASH FLOOD 4 SW BERTRAM 30.70N 98.11W
05/24/2007 BURNET TX LAW ENFORCEMENT
WATER COVERING FARM TO MARKET ROAD 243 AT OATMEAL
&&
WRLocal storm report, May 25, 1:49 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
149 AM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM FLASH FLOOD KINGSLAND 30.66N 98.45W
05/24/2007 LLANO TX LAW ENFORCEMENT
STREET FLOODING
0747 PM FLASH FLOOD 7 E LLANO 30.75N 98.56W
05/24/2007 LLANO TX LAW ENFORCEMENT
WATER COVERING HIGHWAY 71
0751 PM FLASH FLOOD 20 WNW BRIGGS 30.98N 98.23W
05/24/2007 BURNET TX LAW ENFORCEMENT
HIGHWAY 183 CLOSED AT MESQUITE CREEK WITH WATER
COMPLETELY COVERING HIGHWAY
0832 PM FLASH FLOOD FREDERICKSBURG 30.27N 98.87W
05/24/2007 GILLESPIE TX LAW ENFORCEMENT
STREET FLOODING
0832 PM FLASH FLOOD 5 N FREDERICKSBURG 30.34N 98.87W
05/24/2007 GILLESPIE TX LAW ENFORCEMENT
RANCH ROAD 965 WATER COVERING ROAD
0832 PM FLASH FLOOD 4 ESE WILLOW CITY 30.38N 98.64W
05/24/2007 GILLESPIE TX LAW ENFORCEMENT
RANCH ROAD 1631 COVERED WITH WATER
0850 PM FLASH FLOOD LIBERTY HILL 30.67N 97.92W
05/24/2007 WILLIAMSON TX LAW ENFORCEMENT
TWO FEET OF WATER STANDING ON HIGHWAY 29
0859 PM HAIL LIBERTY HILL 30.67N 97.92W
05/24/2007 E0.88 INCH WILLIAMSON TX LAW ENFORCEMENT
FOR LESS THAN A MINUTE.
0859 PM FLASH FLOOD ROUND ROCK 30.52N 97.67W
05/24/2007 WILLIAMSON TX STORM CHASER
STREET FLOODING
0859 PM FLASH FLOOD 7 N BERTRAM 30.85N 98.06W
05/24/2007 BURNET TX LAW ENFORCEMENT
WATER COVERING FM 963 AT COUNTY ROAD 233 INTERSECTION
0859 PM FLASH FLOOD 4 SW BERTRAM 30.70N 98.11W
05/24/2007 BURNET TX LAW ENFORCEMENT
WATER COVERING FARM TO MARKET ROAD 243 AT OATMEAL
&&
WRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:28 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 24, 7:45 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 24, 8:15 PM CDT | Flash Flood Warning | EWX | Llano | 105 min |
| May 24, 8:31 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 24, 10:20 PM CDT | Flash Flood Warning | EWX | Burnet | 100 min |
| May 24, 10:40 PM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| May 24, 10:40 PM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| May 24, 10:53 PM CDT | Flash Flood Warning | EWX | Kerr | 4 hr |
| May 24, 11:31 PM CDT | Flash Flood Warning | EWX | Williamson | 119 min |
| May 25, 12:18 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| May 25, 12:52 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 25, 12:59 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 57 hr |
| May 25, 1:20 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 25, 1:48 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 25, 2:22 AM CDT | Flash Flood Warning | EWX | Uvalde | 113 min |
| May 25, 2:42 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| May 25, 3:11 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 3 hr |
| May 25, 3:31 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 59 min |
| May 25, 3:43 AM CDT | Flash Flood Warning | EWX | Bandera | 2 hr |
| May 25, 4:16 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| May 25, 5:36 AM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr | 3 hr |
| May 25, 6:12 AM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 25, 7:05 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 70 min |
| May 25, 8:13 AM CDT | Flash Flood Warning | EWX | Edwards, Real, Uvalde | 3 hr |
| May 25, 8:23 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Gillespie, Kendall, Kerr, Medina | 4 hr |
| May 25, 12:28 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.